Advertisement

Risk Theory with Affine Dividend Payment Strategies

  • Hansjörg Albrecher
  • Arian Cani
Chapter

Abstract

We consider a classical compound Poisson risk model with affine dividend payments. We illustrate how both by analytical and probabilistic techniques closed-form expressions for the expected discounted dividends until ruin and the Laplace transform of the time to ruin can be derived for exponentially distributed claim amounts. Moreover, numerical examples are given which compare the performance of the proposed strategy to classical barrier strategies and illustrate that such affine strategies can be a noteworthy compromise between profitability and safety in collective risk theory.

Notes

Acknowledgements

Financial support by the Swiss National Science Foundation Project 200020 143889 is gratefully acknowledged.

References

  1. 1.
    M. Abramowitz, I.A. Stegun, Handbook of Mathematical Functions with Formulas, Graphs, and Mathematical Tables. National Bureau of Standards Applied Mathematics Series, vol. 55 (Dover, New York, 1964)Google Scholar
  2. 2.
    H. Albrecher, S. Thonhauser, Optimality results for dividend problems in insurance. Rev. R. Acad. Cienc. Exactas Fís. Nat. Ser. A Math. RACSAM 103(2), 295–320 (2009)MathSciNetCrossRefMATHGoogle Scholar
  3. 3.
    H. Albrecher, R. Kainhofer, R.F. Tichy, Simulation methods in ruin models with non-linear dividend barriers. Math. Comput. Simul. 62(3–6), 277–287 (2003). 3rd IMACS Seminar on Monte Carlo Methods—MCM 2001 (Salzburg)Google Scholar
  4. 4.
    S. Asmussen, H. Albrecher, Ruin Probabilities. Advanced Series on Statistical Science and Applied Probability, vol. 14, 2nd edn. (World Scientific, Hackensack, NJ, 2010)Google Scholar
  5. 5.
    B. Avanzi, Strategies for dividend distribution: a review. N. Am. Actuar. J. 13(2), 217–251 (2009)MathSciNetCrossRefGoogle Scholar
  6. 6.
    B. Avanzi, B. Wong, On a mean reverting dividend strategy with Brownian motion. Insur. Math. Econ. 51(2), 229–238 (2012)MathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    P. Azcue, N. Muler, Stochastic Optimization in Insurance: A Dynamic Programming Approach. Springer Briefs in Quantitative Finance (Springer, New York, 2014)Google Scholar
  8. 8.
    A. Brav, J.R. Graham, C.R. Harvey, R. Michaely, Payout policy in the 21st century. J. Financ. Econ. 77(3), 483–527 (2005)CrossRefGoogle Scholar
  9. 9.
    R. Cont, P. Tankov, Financial Modelling with Jump Processes. Chapman & Hall/CRC Financial Mathematics Series (Chapman & Hall/CRC, Boca Raton, FL, 2004)Google Scholar
  10. 10.
    D. Cvijović, Closed-form summations of certain hypergeometric-type series containing the digamma function. J. Phys. A Math. Theor. 41(45), 455205 (2008)Google Scholar
  11. 11.
    B. De Finetti, Su un’impostazione alternativa della teoria collettiva del rischio, in Transactions of the XVth International Congress of Actuaries, vol. 2 (1957), pp. 433–443Google Scholar
  12. 12.
    H. Exton, Multiple Hypergeometric Functions and Applications (Wiley, Chichester, 1976)MATHGoogle Scholar
  13. 13.
    H.-U. Gerber, Entscheidungskriterien für den zusammengesetzten Poisson-Prozess. PhD thesis, 1969Google Scholar
  14. 14.
    H.U. Gerber, S. Lin, H. Yang, A note on the dividends-penalty identity and the optimal dividend barrier. ASTIN Bull. 36(2), 489–503 (2006)MathSciNetCrossRefMATHGoogle Scholar
  15. 15.
    M.J. Gordon, Dividends, earnings and stock prices. Rev. Econ. Stat. 41, 99–105 (1959)CrossRefGoogle Scholar
  16. 16.
    X.S. Lin, G.E. Willmot, S. Drekic, The classical risk model with a constant dividend barrier: analysis of the Gerber-Shiu discounted penalty function. Insur. Math. Econ. 33(3), 551–566 (2003)MathSciNetCrossRefMATHGoogle Scholar
  17. 17.
    J. Lintner, Distribution of incomes of corporations among dividends, retained earnings, and taxes. Am. Econ. Rev. 46(2), 97–113 (1956)Google Scholar
  18. 18.
    R.L. Loeffen, J.-F. Renaud, De Finetti’s optimal dividends problem with an affine penalty function at ruin. Insur. Math. Econ. 46(1), 98–108 (2010)MathSciNetCrossRefMATHGoogle Scholar
  19. 19.
    A.R. Miller, Summations for certain series containing the digamma function. J. Phys. A 39(12), 3011–3020 (2006)MathSciNetCrossRefMATHGoogle Scholar
  20. 20.
    F.W.J. Olver, D.W. Lozier, R.F. Boisvert, C.W. Clark (eds.), NIST Handbook of Mathematical Functions (U.S. Department of Commerce, National Institute of Standards and Technology, Washington, DC; Cambridge University Press, Cambridge, 2010)Google Scholar
  21. 21.
    M. Parlar, Use of stochastic control theory to model a forest management system. Appl. Math. Model. 9(2), 125–130 (1985)MathSciNetCrossRefMATHGoogle Scholar
  22. 22.
    K. Sato, Lévy Processes and Infinitely Divisible Distributions (Cambridge University Press, Cambridge, 2013)MATHGoogle Scholar
  23. 23.
    H. Schmidli, Stochastic Control in Insurance. Probability and Its Applications (New York) (Springer, London, 2008)MATHGoogle Scholar
  24. 24.
    W. Schoutens, Lévy Processes in Finance (Wiley, New York, 2003)CrossRefGoogle Scholar
  25. 25.
    H.M. Srivastava, P.W. Karlsson, Multiple Gaussian Hypergeometric Series (Wiley, Chichester, 1985)MATHGoogle Scholar
  26. 26.
    M. Steffensen, Quadratic optimization of life and pension insurance payments. ASTIN Bull. 36(01), 245–267 (2006)MathSciNetCrossRefMATHGoogle Scholar
  27. 27.
    S. Thonhauser, H. Albrecher, Dividend maximization under consideration of the time value of ruin. Insur. Math. Econ. 41(1), 163–184 (2007)MathSciNetCrossRefMATHGoogle Scholar
  28. 28.
    R.F. Tichy, Über eine zahlentheoretische Methode zur numerischen Integration und zur Behandlung von Integralgleichungen. Österreich. Akad. Wiss. Math. Natur. Kl. Sitzungsber. II 193(4–7), 329–358 (1984)MathSciNetMATHGoogle Scholar
  29. 29.
    R.F. Tichy, Bemerkung zu einem versicherungsmathematischen Modell. Mitt. Verein. Schweiz. Versicherungsmath. 2, 237–241 (1987)MathSciNetMATHGoogle Scholar

Copyright information

© Springer International Publishing AG 2017

Authors and Affiliations

  1. 1.University of Lausanne and Swiss Finance InstituteQuartier UNIL-DorignyLausanneSwitzerland
  2. 2.University of LausanneQuartier UNIL-DorignyLausanneSwitzerland

Personalised recommendations